Drug interactions between ethacrynic acid and furosemide
Interactions between your drugs
furosemide ethacrynic acid
Applies to: furosemide and ethacrynic acid
Using furosemide together with ethacrynic acid is not recommended. Both of these medications can cause ringing in the ear, temporary or permanent hearing loss and even complete deafness, and combining them may increase the risk. These problems are more likely to occur if you have kidney disease or are receiving high dosages of either medication, especially in the injectable form. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
No results found in our database - however, this does not necessarily mean no interactions exist. Always consult with your doctor or pharmacist.
Therapeutic duplication warnings
Therapeutic duplication is the use of more than one medicine from the same drug category or therapeutic class to treat the same condition. This can be intentional in cases where drugs with similar actions are used together for demonstrated therapeutic benefit. It can also be unintentional in cases where a patient has been treated by more than one doctor, or had prescriptions filled at more than one pharmacy, and can have potentially adverse consequences.
The recommended maximum number of medicines in the 'loop diuretics' category to be taken concurrently is usually one. Your list includes two medicines belonging to the 'loop diuretics' category:
- ethacrynic acid
Note: The benefits of taking this combination of medicines may outweigh any risks associated with therapeutic duplication. This information does not take the place of talking to your doctor. Always check with your healthcare provider to determine if any adjustments to your medications are needed.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.
Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.